MAUDE Adverse Event Report: DEPUY SPINE INC RETRACTOR CLAMP ASSEMBLY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC RETRACTOR CLAMP ASSEMBLY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 698339374
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: reporter is a synthes employee.Part: 698339374.Lot: gm55202mt.Supplier: seabrook ¿ batch1: released on (b)(6) 2019 with no discrepancies.No nonconformance reports (ncrs) were generated during production.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the retractor clamp assembly showed signs of corrosion at the threads.In addition, the threads were worn.The clamp threaded rod was broken at the bottom.The broken fragments were not returned.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed by hand and the clamp was noted jammed.A review of the receiving inspection (ri) was performed for the finished device [gm55202mt] number, and no issues were identified.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the retractor clamp assembly would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2022, the retractor clamp assembly was cross threaded.Procedure was completed with no delay.There was no patient consequence.Upon manufacturer investigation, it was determined that the clamp was jammed.This report is for a retractor clamp assembly.This is report 1 of 1 for (b)(4).

Brand Name
RETRACTOR CLAMP ASSEMBLY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14842233
Report Number1526439-2022-00955
Device Sequence Number16739339
Product Code LXH
UDI-Device Identifier10705034457123
UDI-Public(01)10705034457123
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number698339374
Device Catalogue Number698339374
Device Lot NumberGM55202MT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2022
Initial Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown